Dr. Schuchter on Managing Ipilimumab's Side Effects | OncLive

Dr. Schuchter on Managing Ipilimumab's Side Effects

July 13, 2011

Dr. Lynn Schuchter from Penn Medicine Discusses Managing Ipilimumab's (Yervoy) Side Effects with the REMS program

Lynn M. Schuchter, MD, division chief of hematology-oncology at the Abramson Cancer Center at the University of Pennsylvania in Philadelphia discusses managing the ipilimumab (Yervoy) side effects. She specifically mentions the risk management evaluation and mitigation strategy (REMS) program that the FDA required as part of its approval and what can be done above the REMS program.

Dr. Schuchter says specific education was given to patients and physicians, a clear history was taken at the beginning to understand the symptoms patients had, and the patients were monitored closely. She adds that it requires good communication between the patient, physician, and nurse practitioner. In delivering this care, it's important to understand the side effects, when to stop and when to intervene with steroids.


x